Alert archive / California / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 7, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Sep 4, 2003, 12:40 PM PDT for San Diego County, California. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2003, 12:40 PM PDT (19:40 UTC)
- Expired
- Sep 4, 2003, 1:30 PM PDT
- In force
- 50 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -789 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 041940 SVRSGX CAC073-042030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 1237 PM PDT THU SEP 4 2003 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 130 PM PDT * AT 1229 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CUYAMACA PEAK IN THE SAN DIEGO MOUNTIANS...OR ABOUT 18 MILES EAST OF LAKESIDE. THE STORM IS NEARLY STATIONARY. LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN DIEGO. $$ LAT...LON 3300 11669 3277 11662 3288 11646 3311 11657
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:30 AM PDT, 9 hours 10 minutes earlier.
Area forecast discussion, Sep 4, 3:30 AM PDT, 9 hours 10 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 330 AM PDT THU SEP 4 2003 .SYNOPSIS...MOISTURE IN SOUTHEAST FLOW ALOFT WILL CONTINUE A CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS DURING THE AFTERNOONS THROUGH FRIDAY. A SHALLOW MARINE LAYER WILL CAUSE PATCHY COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. OTHERWISE...HIGH PRESSURE ALOFT WILL KEEP THE WEATHER FAIR. A SERIES OF UPPER LEVEL LOW PRESSURE SYSTEMS WILL MOVE PAST TO THE NORTH BRINGING DRIER WESTERLY FLOW ALOFT ALONG WITH A DEEPER MARINE LAYER AND COOLING THIS WEEKEND THROUGH EARLY NEXT WEEK. .DISCUSSION...PARTLY CLOUDY SKIES OVERNIGHT WITH DEBRIS CLOUDS DRIFTING OVER IN SE WINDS ALOFT. THE 00Z NKX SOUNDING SHOWED THIS MOISTURE AND HAD AN INVERSION BASED BEAR 1400 FT. WEAK OFFSHORE GRADIENTS FROM THE NE AND ONSHORE TO THE E WITH ABOUT 5 MB SAN-IPL. SLOWLY WEAKENING UPPER HI OVER THE SW WILL CONTINUE SE FLOW THROUGH THE MID LEVELS WITH ENOUGH MOISTURE FOR THUNDERSTORMS IN THE MOUNTAINS AND DESERTS DURING THE AFTERNOONS TODAY AND FRIDAY. THE MOISTURE DECREASES BY SAT AND THE FLOW ALOFT TURNS SW TO W AS A TROUGH APPROACHES THE PAC NW. NOT A LOT OF TEMP CHANGE TODAY AND FRI. COOLER IN MOST AREAS SAT WITH LOWERING HEIGHTS AND A REDEVELOPING MARINE LAYER. LONGER RANGE PROGS INDICATE AN UPPER TROUGH WILL MOVE PAST TO THE N EARLY NEXT WEEK WHICH WILL CONTINUE THE COOLING TREND AND DEEPENING OF THE MARINE LAYER. DRY FLOW ALOFT WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. SAN...NONE.
Hazardous weather outlook, Sep 4, 6:00 AM PDT, 6 hours 40 minutes before
CAZ042-043-048-050-055>058-060>062-051300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT THU SEP 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS FRIDAY AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 1:06 PM PDT | Flash Flood Warning | SGX | San Diego | 84 min |
| Sep 4, 1:17 PM PDT | Flash Flood Warning | SGX | Riverside | 88 min |
| Sep 4, 1:49 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 71 min |
| Sep 4, 2:07 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 53 min |
| Sep 4, 2:08 PM PDT | Tornado Warning | SGX | San Bernardino | 37 min |
| Sep 4, 2:09 PM PDT | Flash Flood Warning | SGX | San Bernardino | 81 min |
| Sep 4, 2:24 PM PDT | Flash Flood Warning | SGX | San Diego | 96 min |
| Sep 4, 2:30 PM PDT | Flash Flood Warning | SGX | Riverside | 90 min |
| Sep 4, 3:22 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 23 min |
| Sep 4, 3:46 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 29 min |
| Sep 4, 4:04 PM PDT | Flash Flood Warning | SGX | San Diego | 116 min |
| Sep 4, 4:15 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 45 min |
Nearby
Severe Thunderstorm Warnings in California, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.